Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 56, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 25, 2007, 3:01 AM EDT for 4 counties in Florida. It took effect at Apr 25, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2007, 3:01 AM EDT (07:01 UTC)
- In effect from
- Apr 25, 2007, 1:00 PM EDT
- Expired
- Apr 25, 2007, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 250701 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 301 AM EDT WED APR 25 2007 ...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT UNTIL 7 PM EDT TODAY FOR POLK...HARDEE...DESOTO...AND HIGHLANDS COUNTIES FOR FOUR OR MORE HOURS OF HUMIDITY VALUES BELOW 35 PERCENT... .HIGH PRESSURE WITH DRY AIR WILL PERSIST OVER WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. THE DRY AIR COMBINED WITH TEMPERATURES CLIMBING INTO THE MID AND UPPER 80S WILL ALLOW HUMIDITY VALUES TO FALL TO BELOW 35 PERCENT FOR FOUR OR MORE HOURS DURING THE AFTERNOON. FLZ052-056-057-061-252300- /O.NEW.KTBW.FW.W.0056.070425T1700Z-070425T2300Z/ POLK-HARDEE-HIGHLANDS-DE SOTO- 301 AM EDT WED APR 25 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A VERY DRY AIR MASS COMBINED WITH TEMPERATURES CLIMBING INTO THE MID AND UPPER 80S WILL ALLOW HUMIDITY VALUES TO FALL TO BELOW 35 PERCENT FOR FOUR TO FIVE HOURS OVER THE WARNING AREA THIS AFTERNOON. THESE LOW HUMIDITY VALUES COMBINED WITH DRY FUELS WILL HELP TO INCREASE THE SPREAD OF ANY FIRE THAT MAY START WITHIN THE WARNING AREA TODAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ JCM/RJS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 25, 2:50 AM EDT, 11 minutes earlier.
Area forecast discussion, Apr 25, 2:50 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 250 AM EDT WED APR 25 2007 .SYNOPSIS...UPPER RIDGE AXIS IS OVER THE PENINSULA THIS MORNING AHEAD OF AN UPPER LOW OVER THE GREAT PLAINS. AT THE SURFACE...HIGH PRESSURE IS RIDGING ACROSS CENTRAL FLORIDA FROM THE WESTERN ATLANTIC. && .SHORT TERM (TODAY-FRIDAY)...EACH OF THE ABOVE FEATURES WILL MOVE EAST THROUGH THE PERIOD. A SURFACE LOW AHEAD OF THE UPPER LOW WILL DRAG A FRONT INTO THE NORTH CENTRAL GULF THURSDAY. THE UPPER LOW WILL WEAKEN...AND CONSEQUENTLY THE FRONT WILL LOSE STEAM AND SLOW JUST NORTH OF THE REGION FRIDAY. FOR OUR SENSIBLE WEATHER...TEMPERATURES WILL CONTINUE ABOVE NORMAL WITH SOME WARMING TODAY AND THURSDAY. WILL SEE SOME CIRRUS THICKENING TODAY AS RIDGE AXIS SLIDES EAST. THEN INCREASING MID LEVEL CLOUDS AHEAD OF THE FRONT FRIDAY WILL STOP THAT TREND. NOT TOO IMPRESSED WITH MOISTURE AHEAD OF THIS FRONT GIVEN HOW DRY WEVE BEEN. ALSO DRY AIR AT MID LEVELS SHOULD KEEP ANYTHING THAT DEVELOPS LIMITED TO SHOWERS. HAVE REMOVED THUNDERSTORMS FROM THE FORECAST...BUT KEPT POPS AT 20 PERCENT. .LONG TERM (FRIDAY NIGHT-TUESDAY)...THE GFS AND DGEXS ARE IN BETTER AGREEMENT THIS MORNING WITH RESPECT TO THE SHORT WAVES AND FRONTAL BOUNDARY PROGGED TO AFFECT THE FORECAST AREA OVER THE UPCOMING WEEKEND SO WILL USE A BLEND. A NARROW BAND OF DECAYING MOISTURE ASSOCIATED WITH THE TAIL END OF A SHORT WAVE TROUGH MOVING OFF THE MID ATLANTIC COAST AHEAD OF A WEAKENING COLD FRONT ACROSS THE NORTHERN PENINSULA MAY HELP TO SPARK A FEW SHOWERS ALONG THE SEA BREEZE BOUNDARIES OVER INTERIOR SECTIONS OF THE FORECAST AREA FRIDAY EVENING...BUT OVERALL COVERAGE SHOULD BE QUITE LOW SO HAVE TRIMMED POPS BACK TO A SILENT 10% IN THE GRIDS. ON SATURDAY ZONAL FLOW ALOFT COMBINED WITH WEAK HIGH PRESSURE ACROSS THE SOUTH-CENTRAL PENINSULA SHOULD SUPPORT A PLEASANT DRY DAY...BUT A SHOWER OR TWO CAN NOT BE RULED OUT ALONG THE SEA BREEZES OVER INTERIOR ZONES LATE IN THE AFTERNOON...BUT SIMILAR TO FRIDAY EVENING COVERAGE SHOULD BE LIMITED SO WILL MAINTAIN 10% POPS. DURING SATURDAY NIGHT INTO SUNDAY THE GFS/DGEXS SHOW A SECONDARY SHORT WAVE TROUGH MOVING SOUTHEAST THROUGH THE FORECAST AREA. THIS FEATURE SHOULD DRAG THE AFOREMENTIONED FRONT SOUTH THROUGH THE FORECAST AREA...BUT LIMITED MOISTURE VIA TIME CROSS-SECTIONS SHOULD PRECLUDE ANY MEASURABLE RAIN WITH THESE FEATURES WITH POPS REMAINING IN THE 10% RANGE. UPPER RIDGING BUILDS IN FROM THE WEST DURING MONDAY AND TUESDAY AS SURFACE HIGH PRESSURE SETS UP ACROSS THE CENTRAL PENINSULA. WEAK PRESSURE PATTERN SHOULD SUPPORT SEA BREEZES ALONG BOTH COAST EACH AFTERNOON...BUT LACK OF DEEP LAYERED MOISTURE SHOULD CONTINUE TO PRECLUDE RAIN CHANCES WITH DRY PLEASANT WEATHER EXPECTED. LATEST MEX POPS REFLECTS THESE TRENDS SO WILL CONTINUE TO DEPICT 10% POPS IN THE GRIDS FOR BOTH DAYS. ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD WITH DAYTIME HIGHS CLIMBING INTO THE MID/UPPER 80S...EXCEPT SLIGHTLY COOLER READINGS (LOWER 80S) ALONG THE COAST DUE TO THE SEA BREEZE. 00Z MEX TEMPS ARE SIMILAR TO PREVIOUS RUNS SO ONLY MINOR TEMPERATURE TWEAKS HAVE BEEN MADE TO THE GRIDS. && .AVIATION...UFFICIENT MOISTURE BELOW A STRONG SUBSIDENCE INVERSION WILL AGAIN SUPPORT PERIODS OF BROKEN CU/STRATO-CU CLOUDS AT ALL OF THE TERMINAL SITES DURING THE LATE AFTERNOON AND EARLY EVENING HOURS TODAY...BUT CEILING HEIGHTS AOA 5KFT WILL MAINTAIN VFR CONDITIONS THROUGH THE PERIOD. && .MARINE...NO CONCERNS FOR THE NEXT FEW DAYS. && .FIRE WEATHER...ANOTHER TRICKY CALL TODAY. FORECAST TEMPERATURES ARE 1 TO 3 DEGREES WARMER THAN TUESDAY. SOME AREAS IN THE CENTRAL ZONES ALMOST MADE 4 HOURS DURATION YESTERDAY. GIVEN SIMILAR AFTERNOON DRY DEWPOINTS...BELIEVE THEYLL MAKE THAT 4 HOURS TODAY. LIMITING FACTOR NEAR THE COAST WILL BE A MORE ACTIVE SEA BREEZE. THUS WILL RAISE A RED FLAG WARNING FOR THE INTERIOR 4 COUNTIES OF CENTRAL FLORIDA. LEFT SUMTER COUNTY OUT BECAUSE DRIEST AIR LOOKED TO BE FURTHER SOUTH. EXPECTING ANOTHER CLOSE DAY THURSDAY...AND TOO MARGINAL TO ISSUE A WATCH AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TPA 85 68 86 71 / 5 5 10 10 FMY 89 66 89 69 / 5 5 10 10 GIF 88 66 89 68 / 5 5 10 10 SRQ 84 65 85 68 / 5 5 10 10 BKV 87 60 88 64 / 5 5 10 10 SPG 85 71 86 73 / 5 5 10 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM...RJS LONG TERM/AVIATION...JCM
Hazardous weather outlook, Apr 24, 4:52 AM EDT, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 452 AM EDT TUE APR 24 2007 FLZ039-042-043-048>052-055>057-060>062-065-241400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 452 AM EDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE NEXT SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE FRIDAY AND SATURDAY AS A COLD FRONT STALLS JUST NORTH OF THE AREA. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SHARP
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.